Finite field restriction estimates based on Kakeya maximal operator estimates
Mark LewkoNew York, USA
In the finite field setting, we show that the restriction conjecture associated to any one of a large family of dimensional quadratic surfaces implies the -dimensional Kakeya conjecture (Dvir's theorem). This includes the case of the paraboloid over finite fields in which is a square. We are able to partially reverse this implication using the sharp Kakeya maximal operator estimates of Ellenberg, Oberlin and Tao to establish the first finite field restriction estimates beyond the Stein–Tomas exponent in this setting.
Cite this article
Mark Lewko, Finite field restriction estimates based on Kakeya maximal operator estimates. J. Eur. Math. Soc. 21 (2019), no. 12, pp. 3649–3707DOI 10.4171/JEMS/910